Maryland, 2008Damaging Wind in Maryland, June 28, 2008
June 28, 2008 · NWS PHI · 1 event in 1 county or zone
A weakening squall line still caused some wind damage across Kent County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weakening squall line still caused some wind damage across Kent County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 28, 7:49 PM EST, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 28, 7:49 PM EST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
849 PM EDT SAT JUN 28 2008
.SYNOPSIS...
BERMUDA HIGH PRESSURE WELL OFF THE SOUTHEAST UNITED STATES COAST
WILL REMAIN NEARLY STATIONARY THROUGH THE WEEKEND. A COLD FRONT IS
EXPECTED TO MOVE THROUGH THE REGION SUNDAY NIGHT WITH A SECOND
REINFORCING FRONT EXPECTED TO MOVE THROUGH ON MONDAY NIGHT. A
CANADIAN HIGH PRESSURE SYSTEM IS EXPECTED TO INFLUENCE THE WEATHER
DURING THE MIDDLE OF THE WEEK. ANOTHER COLD FRONT IS FORECAST TO
MOVE INTO OR JUST THROUGH THE REGION ON FRIDAY, BEFORE STALLING.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
THE OVERNIGHT FORECAST HAS BEEN UPDATED TO REFLECT THE SHOWERS AND
TSTMS MOVING EAST FROM WESTERN PA AND OTHER SHOWERS AND TSTMS
THAT DEVELOPED IN CENTRAL MD THAT WERE MOVING NE. ALTHOUGH THE
PCPN SHOULD DISSIPATE WITH LOSS OF DAYTIME HEATING, THE AIRMASS
WILL REMAIN UNSTABLE TONIGHT. ANY WEAK SHORT WAVE ALOFT OR AN OLD
OUTFLOW BOUNDARY COULD CAUSE SOME ISOLATED SHOWERS OR TSTMS
OVERNIGHT EVEN THOUGH THE DYNAMICS DO NOT SUPPORT IT. DUE TO THE
ONGOING PCPN, I KEPT IN CHC POPS UNTIL MIDNIGHT, BUT ALSO PUT IN A
SLIGHT CHC AFTER MIDNIGHT.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY/...
OF SAT, SUN AND MON, SUN LOOKS LIKE THE BEST CHANCE FOR ORGANIZED
SEVERE CONVECTION, ESPECIALLY THE NW PART OF OUR CWA. THE CLOSER TO
THE WRF-NMM SOLUTION THAT COMES TRUE, THE CLOSER TO A MODERATE
OUTLOOK TYPE DAY FOR OUR CWA. THE WRF-NMM DOES HAVE A BETTER LLVL
JET AND UPPER JET COUPLET THAN THE GFS. THE LLVL JET IS FORECAST TO
DEVELOP ACRS OUR CWA WHICH ERGO MAKES IT TOUGH TO FOLLOW SINCE IT
DOES NOT ALREADY EXIST. EVEN THOUGH THE GFS DOES NOT HAVE THE SAME
STRENGTH WITH THAT FEATURE, ITS FCST THERMODYNAMIC FIELDS OF ABOUT
2500J AND SFC LIFTED INDEX DOWN TO -9C ARE NOT EXACTLY INDICATIONS
OF SIMPLE SHOWERS. THE ONE NEGATIVE ON THE MDLS IS THE FORECAST OF
LESS THAN ROBUST MID LEVEL LAPSE RATES. FOR NOW WE HAVE ADDED
STRONG ENHANCED WORDING TO THE TSRAS AND PLACED A NW TO SE POP
GRADIENT ACROSS OUR CWA. THERE IS PRETTY GOOD MODEL CONSENSUS THAT
PRIOR TO 6 PM THE MOST LIKELY AREAS TO SEE TSRAS SHOULD BE NW OF THE
I95 CORRIDOR. THE CAN RGEM GOES AS FAR AS TO HAVE NO MEASURABLE PCPN
SE OF THIS CORRIDOR DURING SUNDAY DAY. ELSEWHERE IT MIGHT DEPEND ON
BAY AND SEA BREEZE INTERFACES BEFORE EVENING. FCST 1000-850MB THICK
FOR PHL GIVES US 91F WHICH SUPPORTS THE HIGHER GFS MOS IN MOST AREAS.
KEPT THE PREVIOUS FCST PRETTY MUCH INTACT AS ONGOING CONVECTION AS
IS OFTEN THE CASE SHOULD PEAK IN OUR CWA DURING THE EVENING HOURS.
WE LOWERED POPS OVERNIGHT, BUT DID NOT DROP THEM AS WE DID THIS EVE
AS THE FEELING IS WITH THE CDFNTL BOUNDARY OVER OUR CWA, IT COULD
STILL GENERATE OR HAVE RESIDUAL CONVECTION SUSTAIN ITSELF THROUGH
THE NIGHT.
MONDAYS FCST LEANS MORE TOWARD THE WRF-NMM THAN THE GFS AT THIS
POINT WITH A SECONDARY CFP EXPECTED. THE JET STRUCTURE ALOFT OVER
OUR ENTIRE CWA LOOKS BETTER THAN SUNDAY, BUT THE FCST MSTR AND CAPE
IS EXPECTED TO BE MORE SUBDUED. THE WRF-NMM BRINGS A CAP CLOSE TO
SAVING THE DAY, BUT OF LATE THE WRF-NMM HAS NOT BEEN GENEROUS ENOUGH
WITH FCST CAPES AND TOO STRONG WITH THE CAPS. THIS IS MORE OF A
CHANCE OR SCATTERED CONVECTION TYPE DAY THAN SUNDAY. FCST 1000-850
THICKNESSES KEEP CREEPING UPWARD WITH AN 88 OR 89 LOOKING LIKE A
PERFECT PROG HIGH FOR PHL. THUS GFS MOS WILL BE FOLLOWED MORE
CLOSELY AGAIN.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
WOULD EXPECT CONVECTION OR CHANCES OF CONVECTION TO CUT OFF RATHER
QUICKLY MONDAY. THE UPPER LEVEL TROF IS FORECAST TO MOVE THROUGH THE
CWA ON TUESDAY. IF SUFFICIENT LLVL MOISTURE IS PRESENT AND THE TROF
TIMING HOLDS, SOME INSTABILITY SHOWERS MIGHT FORM. CONVECTIVE
PARAMETERS RIGHT NOW ARE SAYING NO THUNDER EXPECTED. THE ONE HIGH
CONFIDENT DRY DAY IS WEDNESDAY AS HIGH PRESSURE SHOULD BE NEAR THE
FORECAST AREA AND THERE IS AN EXPECTED NW FLOW ALOFT. WE MIGHT GET
AWAY WITH A DRY DAYTIME ON THURSDAY AS THE NEXT COLD FRONT
APPROACHES. WE LIMITED POPS TO FAR NW ZONES. THE 00Z ECMWF IS
SLIGHTLY MORE AGGRESSIVE THAN THE GFS WITH BRINGING A COLD FRONT
THROUGH EARLY FRIDAY BEFORE STALLING IT AND OFFERING A BETTER CHANCE
FOR A DRY INDEPENDENCE DAY. THE 00Z GFS SLOWED AND STALLED THE FRONT
SOMEWHAT FARTHER TO THE NORTH WHICH OPENED THE DOOR FOR SOME SHRAS
AND TSRAS. THE LATEST 12Z RUN IS SLIGHTLY MORE PROGRESSIVE. BUT WITH
THE FRONT HANGING AROUND TOO CLOSE FOR COMFORT, WE HAVE MAINTAINED
THE CHANCE FOR PCPN. FRONT SHOULD STILL BE A FOCUS FOR CONVECTION ON
SATURDAY. THE GREATER THREAT FOR ACTIVITY AS OF NOW IS IN THE
SOUTHERN PART OF OUR CWA. UNLESS THE FRONT STALLS FARTHER TO THE
NORTH, THIS OUTLOOK PERIOD SHOULD FEATURE TEMPS AROUND OR SLIGHTLY
LOWER THAN NORMAL. WE DID NOT DEVIATE MUCH FROM GFS MOS.
&&
.AVIATION /01Z SUNDAY THROUGH THURSDAY/...
CONDITIONS HAVE IMPROVED TO VFR AFTER OUR BOUT WITH EARLY MORNING
FOG AND HAZE. WE NOW HAVE SCT TO BKN LOW AND MID CLOUDS WITH CI
ABOVE. THE EXCEPTION IS BEHIND THE SEABREEZE FRONT AND OVER PORTIONS
OF THE DELMARVA WHERE SKIES ARE MAINLY CLEAR. POP UP SHOWERS/TSTMS
WILL MOVE ENE ACROSS THE REGION THROUGH THE EVENING HOURS AND WILL
DROP CONDITIONS TO MVFR AND BRIEFLY TO IFR IN THE STRONGEST STORMS.
ONCE OUR DAYTIME HEATING DISAPPEARS, THE SHOWER/TSTM ACTIVITY WILL
DIMINISH. EXPECT SOME VSBY RESTRICTIONS AGAIN LATE TONIGHT,
ESPECIALLY IN AREAS THAT RECEIVE ANY RAINFALL TODAY, BUT DO NOT
EXPECT AS MUCH WIDESPREAD FOG WITH LOW CIGS/VSBYS AS THIS PAST
MORNING. CONDITIONS SHOULD BE MOSTLY MVFR, ALTHOUGH IFR IS POSSIBLE
IN A FEW LOCATIONS. ONCE HEATING BEGINS SUNDAY EXPECT CONDITIONS TO
BECOME VFR BY MID OR LATE MORNING.
FOR THE OUTLOOK PERIOD...EXPECT SCATTERED AFTERNOON SHOWERS AND
THUNDERSTORMS AGAIN SUNDAY, WITH A GREATER THREAT LATE IN THE DAY
AND AT NIGHT. THERE WILL BE A CONTINUING CHANCE FOR SHOWERS AND
THUNDERSTORMS MONDAY BEFORE SOME DRIER AIR BEGINS TO BUILD IN FROM
THE WEST FOR TUESDAY AND WEDNESDAY.
&&
.MARINE...
RATHER TRANQUIL CONDITIONS CONTINUE ON OUR WATERS THIS AFTERNOON,
ALTHOUGH THERE MAY BE A FEW BEACH LOCATIONS ALONG THE NEW JERSEY
COAST WHERE THE RIP THREAT HAS REACHED MODERATE. WAVE HEIGHTS WILL
GRADUALLY BUILD DURING THE REST OF THE AFTERNOON AND INTO THE
NIGHTTIME HOURS AS THE SOUTHERLY FLOW PERSISTS. THE SMALL CRAFT
ADVISORY ON OUR OCEAN WATERS WILL GO INTO EFFECT AT 8 PM THIS
EVENING AND WILL CONTINUE THROUGH SUNDAY NIGHT. WAVEWATCH BUILDS
SEAS TO 5 FT TONIGHT INTO SUNDAY AND THEN TO 6 OR 7 FT SUNDAY
EVENING BEFORE DROPPING BACK TO 5 FT LATE SUNDAY NIGHT. WINDS MAY
GUST TO AROUND 25 KT SUNDAY AFTERNOON INTO SUNDAY NIGHT AS THE
PRESSURE GRADIENT TIGHTENS. ITS THEN EXPECTED TO LOOSEN AGAIN
LATER SUNDAY NIGHT. LATER FORECASTERS WILL DETERMINE IF THE
ADVISORY WILL NEED TO BE EXTENDED INTO MONDAY. SEVERAL FRONTS WILL
BE INFLUENCING OUR WEATHER DURING THE NEXT FEW DAYS. THE FIRST
WEAK FRONT IS EXPECTED TO CROSS THE WATERS EARLY SUNDAY NIGHT.
THE SECOND STRONGER FRONT WILL WORK ITS WAY ACROSS MONDAY NIGHT.
HIGH PRESSURE WILL THEN BUILD IN TUESDAY INTO THURSDAY BEFORE
ANOTHER FRONT LATE THURSDAY OR THURSDAY NIGHT.
&&
.CLIMATE...
WE ARE HAVING A HOT START TO THE SUMMER OF 2008. IF THE MONTH ENDED
YESTERDAY, IT WOULD BE THE 5TH WARMEST JUNE ON RECORD IN
PHILADELPHIA:
78.0 DEGREES IN 1994
78.0 DEGREES IN 1925
76.7 DEGREES IN 1943
76.2 DEGREES IN 1934
76.0 DEGREES THRU 6/27 IN PHL.
AT SOME OF THE OTHER CLIMATE SITES...IF THE MONTH ENDED YESTERDAY
ACY INTERNATIONAL WOULD HAVE THE WARMEST JUNE ON RECORD. PROBABLY
STILL WILL OCCUR. THE CURRENT RECORD IS 73.6 DEGREES SET IN 1984.
THROUGH YESTERDAY ATLANTIC CITYS MONTHLY MEAN TEMPERATURE IS 74.2
DEGREES. IN OTHER CLIMATE SITES WILMINGTON WOULD ALSO HAVE THE 5TH
WARMEST JUNE ON RECORD, IT WOULD BE THE 11TH WARMEST JUNE ON RECORD
IN READING AND THE 7TH WARMEST JUNE ON RECORD IN TRENTON.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT MONDAY FOR ANZ450>455.
&&
NEAR TERM...STAUBER
Hazardous weather outlook, Jun 28, 2:19 PM EST, 6 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
319 PM EDT SAT JUN 28 2008
NJZ001-007>009-PAZ054-055-060>062-067>069-291930-
SUSSEX-WARREN-MORRIS-HUNTERDON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-
319 PM EDT SAT JUN 28 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST
PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED INTO THIS EVENING. SOME
THUNDERSTORMS COULD BECOME SEVERE AND THE STORM PREDICTION CENTER
HAS PLACED THE AREA UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS.
SOME THUNDERSTORMS COULD HAVE DAMAGING WINDS, HAIL, HEAVY RAINFALL
AS WELL AS DANGEROUS LIGHTNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A MORE ORGANIZED SEVERE WEATHER THREAT IS EXPECTED ON SUNDAY.
THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A SLIGHT
RISK FOR SEVERE THUNDERSTORMS. SOME THUNDERSTORMS COULD HAVE
DAMAGING WINDS, HAIL, HEAVY RAINFALL AS WELL AS DANGEROUS
LIGHTNING. PLEASE BE ALERT FOR THREATENING WEATHER.
SCATTERED THUNDERSTORMS ARE ALSO FORECAST FOR MONDAY AFTERNOON
AND EVENING AND THESE ALSO COULD HAVE STRONG GUSTY WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
DEZ001>004-MDZ008-012-015-019-020-NJZ010-012>027-PAZ070-071-291930-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-
319 PM EDT SAT JUN 28 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW
JERSEY AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.
SOME THUNDERSTORMS COULD HAVE STRONG GUSTY WINDS AND HEAVY RAIN
FALL AS WELL AS DANGEROUS LIGHTNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A MORE ORGANIZED SEVERE WEATHER THREAT IS EXPECTED ON SUNDAY.
THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A SLIGHT
RISK FOR SEVERE THUNDERSTORMS. SOME THUNDERSTORMS COULD HAVE
DAMAGING WINDS, HAIL, HEAVY RAINFALL AS WELL AS DANGEROUS
LIGHTNING. PLEASE BE ALERT FOR THREATENING WEATHER.
HEAT INDEX VALUES SHOULD RISE WELL INTO THE 90S THROUGHOUT MUCH
OF THE REGION AGAIN SUNDAY AFTERNOON.
SCATTERED THUNDERSTORMS ARE ALSO FORECAST FOR MONDAY AFTERNOON AND
EVENING AND THESE ALSO COULD HAVE STRONG GUSTY WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
ANZ450>455-291930-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
319 PM EDT SAT JUN 28 2008
...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 AM EDT
MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
SCATTERED THUNDERSTORMS ARE EXPECTED INTO THIS EVENING. SOME
THUNDERSTORMS COULD HAVE STRONG GUSTY WINDS AND HEAVY RAIN FALL AS
WELL AS DANGEROUS LIGHTNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
A MORE ORGANIZED SEVERE WEATHER THREAT IS EXPECTED ON SUNDAY.
THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A SLIGHT
RISK FOR SEVERE THUNDERSTORMS. SOME THUNDERSTORMS COULD HAVE
DAMAGING WINDS, HAIL, HEAVY RAINFALL AS WELL AS DANGEROUS
LIGHTNING. PLEASE BE ALERT FOR THREATENING WEATHER.
SCATTERED THUNDERSTORMS ARE ALSO FORECAST FOR MONDAY AFTERNOON
AND EVENING AND THESE ALSO COULD HAVE STRONG GUSTY WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
ANZ430-431-291930-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
319 PM EDT SAT JUN 28 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED INTO THIS EVENING. SOME
THUNDERSTORMS COULD HAVE STRONG GUSTY WINDS AND HEAVY RAIN FALL AS
WELL AS DANGEROUS LIGHTNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A MORE ORGANIZED SEVERE WEATHER THREAT IS EXPECTED ON SUNDAY.
THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A SLIGHT
RISK FOR SEVERE THUNDERSTORMS. SOME THUNDERSTORMS COULD HAVE
DAMAGING WINDS, HAIL, HEAVY RAINFALL AS WELL AS DANGEROUS
LIGHTNING. PLEASE BE ALERT FOR THREATENING WEATHER.
SCATTERED THUNDERSTORMS ARE ALSO FORECAST FOR MONDAY AFTERNOON
AND EVENING AND THESE ALSO COULD HAVE STRONG GUSTY WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
TFG
In the hours before
Special weather statement, Jun 28, 4:15 PM EST, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
515 PM EDT SAT JUN 28 2008
NJZ010-012-282215-
MIDDLESEX-SOMERSET-
515 PM EDT SAT JUN 28 2008
...A STRONG THUNDERSTORM WILL AFFECT MIDDLESEX AND SOMERSET
COUNTIES...
AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF NEW BRUNSWICK...MOVING
NORTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR MILLTOWN...NEW
BRUNSWICK AROUND 530 PM...WOODBRIDGE...FORDS AROUND 545 PM...SEWAREN
AND PORT READING AROUND 600 PM.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
SZATKOWSKI
Special weather statement, Jun 28, 8:08 PM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
908 PM EDT SAT JUN 28 2008
MDZ008-012-015-019-020-PAZ067-290245-
CAROLINE-CECIL-CHESTER-KENT-QUEEN ANNES-TALBOT-
908 PM EDT SAT JUN 28 2008
...STRONG THUNDERSTORMS WILL AFFECT CAROLINE...CECIL...CHESTER...
KENT...QUEEN ANNES AND TALBOT COUNTIES...
AT 903 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 20 MILES SOUTHWEST
OF LANCASTER TO 40 MILES WEST OF EASTON...MOVING EAST AT 35 MPH.
THE THUNDERSTORMS WILL BE NEAR MOUNT VERNON...OCTORARO AROUND 945
PM...HOMEVILLE...COCHRANVILLE AROUND 1000 PM...TALBOT...OLD TOWN
AROUND 1015 PM...SKIPTON...COPPERVILLE AROUND 1030 PM...MATTHEWS AND
OAKLAND AROUND 1045 PM.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
ALSO EXPECT LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING.
SZATKOWSKI
Thunderstorm Wind, Kent
- When
- June 28, 9:10 PM EST
- Where
- Kent County, Chestertown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 39.220, -76.070
The gust front associated with a weakening squall line knocked down a few trees, tree limbs and power lines across central Kent County.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Oregon, June 28 to 29, 20082 deaths · 2 events
- Hail and Damaging Winds in Florida, June 28, 20081 death · 50 kt wind · 4 events
- Flash Flood and Hail in Texas, June 28 to 29, 2008$1.5 million · 56 kt wind · 12 events
- Hail and Damaging Winds in Wisconsin, June 28, 20082 injured · $191,000 · 1.75 in hail · 22 events
- Wildfire in California, June 28 to 30, 2008$1.0 million · 1 event
- Hail and Damaging Winds in Kentucky, June 28, 2008$257,000 · 60 kt wind · 27 events
- Damaging Winds in Pennsylvania, June 28, 2008$585,000 · 50 kt wind · 8 events
- Damaging Winds in Ohio, June 28, 2008$550,000 · 50 kt wind · 5 events
- Damaging Winds in West Virginia, June 28, 2008$358,000 · 50 kt wind · 11 events
- Damaging Winds in Tennessee, June 28, 2008$174,000 · 65 kt wind · 24 events
- Hail and Damaging Winds in Illinois, June 28, 20086 injured · $14,000 · 1 in hail · 19 events
- Flash Flood and Damaging Winds in Kansas, June 28, 2008$200,000 · 65 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 116246.